UTIs are among most common infections in the elderly. Agitation, delirium, behavioral changes may be the only sign of a UTI.

Started by

From WebMD. Just wanted to send this out as I have experienced this with my aunt and mom both. Delerium and sundowner was so severe that strong halucination drugs were prescribed for my aunt. Thanks to this website, I asked for UTI test. Mom's reactions were longer lasting as it manifested only as advancing of her alzheimer's. Due to the disease, she fights changing underware and fails to clean herself well. It's a constant challenge.

1 Comment

3930 helpful answers
You're so right! I preach the gospel of asking a doctor check for UTIs, along with medication reactions and interactions, because these can both cause dementia-like symptoms in the elderly. Not getting clear on these causes of behaviors before prescribing strong(er) drugs can cause worse side effects and it's ongoing. Thanks for bringing this up. You've helped a lot of people.
Carol

Keep the conversation going (or start a new one)

Please enter your Comment

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support